MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-02
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cadiere forceps has not been returned for analysis.Therefore, the root cause of the customer reported failure cannot be determined.If additional information is received, a follow up mdr will be submitted.Based on the information at this time, this complaint is being reported due to the following conclusion: it was alleged that during a da vinci-assisted surgical procedure, fragments from the cadiere forceps broken off and fell inside the patient.Although, the fragments were retrieved without patient harm, at this time it is unknown what caused the breakage to occur.
 
Event or Problem Description
It was reported that during a da vinci-assisted total benign hysterectomy surgical procedure, the instrument "exploded" and fragments fell inside the patient.The instrument was not grasping tissue at the time.The fragments were retrieved during the same procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the customer to confirm that the cadiere forceps instrument and cannula were inspected prior to use.The instrument had been inserted for the first time during the procedure and the surgeon was in the process of turning the instrument to orient it when it broke.The instrument did not come into contact with any hard material.At the end of the procedure, an x-ray was performed to locate the fragments.All fragments were located and removed with laparoscopic instruments during the same procedure.The patient has not experienced any post-operative complications.
 
Additional Manufacturer Narrative
61 - the cadiere forceps had the ear of the distal clevis broken.The broken piece was roughly.189 inches by.345 inches in size.This failure is most commonly caused by overloading the instrument tip.The clevis rivet pin was also dislodged as a result of the clevis breakage.The clevis pin was returned with the instrument.The known common cause of this failure is due to mishandling/misuse.The instrument was found to have the grips dislodged as a result of the clevis breakage.Both grips were returned with the instrument and had no missing material.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8402066
Report Number2955842-2019-10170
Device Sequence Number13531088
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(10)S10170425
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-02
Device Lot NumberS10170425 0058
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES